Anxiety Support
33,895 members38,106 posts

dont know anymore

hello evryone new to this site ,, i was fine 3 weeks ago but evry time i go out i feel like fainting or go shop waiting in the queue,, so i wen saw the gp and he said i strugle with anxiety and give me citalopram 10mg, i m on day 10 now had mos side effects ,, today and yesterday been feelin very low and depressed i never felt like this before ,, i dont know is it the pills or whats goin on anyone with history on citalopram plz dose it get better or what ,,

8 Replies
oldestnewest

Hi Benni, I took citalopram about 6 years ago and was on them for over 3 years, I know the first 6-8 weeks of starting them is the worst and can make you feel more anxious and depressed so it is probably the tablets that are doing it but once you have got past that stage you should start to feel a lot better, it feels like it is never going to happen but it does and is good once the tablets kick in. Good luck I hope things start to get better soon.

Reply

thank you chrissy , 🤞 just gp put on it for anxiety and is making me worryd so much ,, i never felt like this,, just 😟

Reply

For some reason they make you feel a bit worse before they make you feel better, but in my case it was worth sticking with them and I hope they do the same for you.

1 like
Reply

Hi hunny, Iv been taking them for 6 months now and honestly couldn’t manage without them ! I was a mess and the anxiety was through the roof !! But it gets better just persevere with them it takes a while to kick in, I’m now on 40 mgs and feel myself again xxx

Reply

thats gd anna happy for you!! how long did it take for you to kick in? morings i find it hard very anxious 😧

Reply

Mornings took the longest to feel better, but I’d say overall I noticed a big difference around 3 months, it was like someone flipped a switched and I was happy again, I can honestly say these little white pills are a god send, you’ll see soon I promise xx

Reply

Hi Benni, be glad to give my experience with citalopram even though I took them way back in 2002 til about 2006. So first I think it is important to confirm it was a panic attack/feeling from being around many ppl that made u feel light headed and that it wasn't those supermarket lights that can sometimes aggravate ppl prone to seizures or that you were simply low on energy/have low blood pressure and that the extended time queue/standing made u feel light headed(from experience ). I'm sure GP would of checked that so onto the citalopram or is it escitalopram as 10mg of citalopram is starter dose an in my experience will do nothing for what sounds like a strong panic attack. 10mg of the newer escitalopram is approximately twice the strength of citalopram as they found only 1 of the 2 isomers had the therapeutic effect so they removed the useless isomer that also supposedly caused most of the side effects. So probably better you ask your doctor to give you the "newer" drug/version.It may be more expensive if it's not off the "new"patent yet. I did switch to it when it became available all them years ago and it seemed more potent (worked within week) and less of the stomach churning you get from SSRIs but all the other side effects are about the same. Now the good news, your mood should definitely lift once your doctor gets the dose right, in my experience it's simply too low. If he is over cautious about increasing the dose too quickly simply suggest the 20mg tabs but take half in the morning and half at night. I was up at the top range of both those Meds within months (60mg and 30mg, which has been reduced to 40mg nowadays i think) unfortunately they only worked on the anxiety at the top range as what id call a side effect, you are so zombie like that your not registering your worries. But good news again your mood should be very good as that is what these pills are very good at lifting depression but if your more anxious and that is causing depression I'd talk to your doctor about anxiolytics or a combination. Mornings seem be worse for most of us, whether it's the psychological dread of a new day, or the fact that there will be slightly less of the medication from last dose (depending on half life), and that we release more serotonin before falling asleep which can make you feel jittery or little off in the morning.

Reply

thank you for ur comment, very helpful i m on day 15 and the only side effect is that my sleep is bad moring start to feel a bit better but scared to say coz u get a gd day and bad day today i feel ok ,, lets hope it stays this way with me getting to feel better each day... they asked me to go bk to work on tusday i m sceard to go bk at the moment so dont know weather to take another 2 weeks of , as u know better about anxiety they fear in me is bad get scared for nothing ,, hopfuly i will return to been me soon 🙏🙏🙏

Reply

You may also like...